Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
NateZ

Does accutane make you succeptable to scaring more

Recommended Posts

Does it? I never scared from acne before, but now that i am starting to clear up (second month on accutane on wed.) i can see i have those indented scars. What gives? If it's not one thing it's another i swear to god.

Nate

Share this post


Link to post
Share on other sites

Here's a link to a posting to which I replied about Accutane and scarring.

http://www.acne.org/messageboard/index.php?showtopic=45003

Also, for your convenience, here's what I posted:

Actually, I'd advise that you try to get your acne under control via a retinoid and an antibiotic before you go on accutane. Then six months after the Accutane course, you may consider blasting your face with one of a wide array of non-ablative lasers.

Why do I suggest this? Because I'm thoroughly convinced that taking Accutane while you have acne lesions causes scars to form in those areas. Something about Accutane stymies the skins propensity to heal normally. When I started taking Accutane, I only had one scar from my pre-retinoid days that bothered me. But as my body was adjusting to Accutane, I had a couple of blemishes pop up, and when they went away, scars, albeit shallow ones, formed in their place. Fortunately, I had hardly any acne when I took Accutane (I demanded to be placed on it because I was sick of applying retinoids + I had two uncles who had acne well into adulthood, so it was fair to assume I had inherited their type of skin).

But keep in mind, the four or five months you are on Accutane, may be the most miserable ones of your life. While there is debate about Accutane affecting mental health, I think it has less to do with serotonin reuptake than with the discomfort of the side effects. Coping with these can adversely affect those with a predilection towards mental illness.

Hope this helps.

Share this post


Link to post
Share on other sites

I think while you are on accutane existing scarring may suddenly become apparent as the redness and inflammation from previous acne subsides. I don't believe accutane causes scarring but in my experience it makes your skin very fragile and prone to scarring more easily. Which is why you've gotta to be sooooo careful with your skin while on it and for some time after.

Share this post


Link to post
Share on other sites

heres the deal, dont pick while ur on accutane and everything will heal and go away fine. You may get away with picking and popping while ur not on accutane, but dont do it while ur on.

Share this post


Link to post
Share on other sites

There is no doubt that Accutane causes scarring, pretty bad as a matter of fact.. I Never had scarring from acne before my Accutane course, now my back is covered with scars..

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×